Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 67, NWS Melbourne, FL

June 29, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 29, 1994, 6:17 PM EDT for Flagler County, Florida. It was in force for 58 min.

The area

The counties it named.

The facts

Issued
Jun 29, 1994, 6:17 PM EDT (22:17 UTC)
Expired
Jun 29, 1994, 7:15 PM EDT
In force
58 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 10.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 119 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
119 J/kg
Mixed-layer CIN
-399 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS1 KDAB 292218 RRA
SVRDAB
FLC035-FLZ501-292315-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
617 PM EDT WED JUN 29 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL  715 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...FLAGLER COUNTY
 
  AND FOR MARINE INTERESTS ON THE COASTAL WATERS FROM...
 
   ...MARINELAND  TO  FLAGLER BEACH
 
NATIONAL WEATHER SERVICE RADARS INDICATE SEVERE THUNDERSTORMS ACROSS
FLAGLER COUNTY FROM 10 MILES SOUTHWEST OF BUNNELL TO 10 MILES NORTH OF
FLAGLER BEACH MOVING NORTHEAST AT 10 MPH.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:31 PM EDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jun 29, 2:31 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT WED JUN 29 1994

AGAIN...THIS FCST PD MARKED BY ONLY MINOR CHGS IN THE SFC/ALF PTRNS.
DEEP LYR RDG AXIS SHLD CHG LTL WITH A WKNESS VCNTY FL THRU THE PD. WND
PROFILE WL BE VERY LGT SO DO NOT FIGURE ON SGFNT LRG SCALE SINKING OR
RISING MOTIONS. NR CLIMO DEEP MSTR REFLECTED WELL BY GUIDANCE POPS.
RDG PSTN FAVORS INLD AFTN ACTVTY SO WL GO A BIT HIER ON POPS THERE. WL
SEPARATE GROUP 1 BASED ON WNDS AND REGROUP RMDR FOR INLD/CSTL SCTNS.

@1...VOLUSIA
@2...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@3...BREVARD INDIAN RIVER MARTIN ST LUCIE

MCO BB 073/092 072/092 242
DAB BB 073/090 072/090 131
MLB BB 075/090 075/090 222

.MLB...NONE.

RL

In the hours before

Special weather statement, Jun 29, 4:42 PM EDT, 1 hour 35 minutes before
FLZ041-046-047-292145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT WED JUN 29 1994

...ISOLATED STRONG THUNDERSTORM BETWEEN OSTEEN AND GENEVA...

AT 440 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM NEAR THE SEMINOLE...VOLUSIA COUNTY LINE...BETWEEN
OSTEEN AND GENEVA. THE STORM WAS MOVING NORTH AT 10 MPH AND WILL
AFFECT THE AREA BETWEEN NEW SMRYNA BEACH...OSTEEN...AND OAK HILL
THROUGH 545 PM.

THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WIND GUSTS TO 40
MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

SPRATT
Special weather statement, Jun 29, 4:44 PM EDT, 1 hour 33 minutes before
FLZ041-046-047-292145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
442 PM EDT WED JUN 29 1994

...ISOLATED STRONG THUNDERSTORM BETWEEN OSTEEN AND GENEVA...

AT 440 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG
THUNDERSTORM NEAR THE SEMINOLE...VOLUSIA COUNTY LINE...BETWEEN
OSTEEN AND GENEVA. THE STORM WAS MOVING NORTH AT 10 MPH AND WILL
AFFECT THE AREA BETWEEN NEW SMRYNA BEACH...OSTEEN...AND OAK HILL
THROUGH 545 PM.

THIS THUNDERSTORM MAY CONTAIN SMALL HAIL...WIND GUSTS TO 40
MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION
FOR THE LATEST WEATHER INFORMATION.

SPRATT
Special weather statement, Jun 29, 5:04 PM EDT, 1 hour 13 minutes before
FLZ038-292205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
504 PM EDT WED JUN 29 1994

...STRONG THUNDERSTORMS OVER NORTHERN FLAGLER COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHERN FLAGLER COUNTY...5 TO 10 MILES NORTH OF BUNNELL MOVING NORTH
AT 10 MPH.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 29, 5:05 PM EDT, 1 hour 12 minutes before
FLZ038-292205-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
504 PM EDT WED JUN 29 1994

...STRONG THUNDERSTORMS OVER NORTHERN FLAGLER COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHERN FLAGLER COUNTY...5 TO 10 MILES NORTH OF BUNNELL MOVING NORTH
AT 10 MPH.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETbY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 29, 6:13 PM EDT, 4 minutes before
FLZ041-044-501-292315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT WED JUN 29 1994

...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS FLAGLER AND
NORTHERN VOLUSIA COUNTIES...

AT 610 PM...WEATHER RADAR AT MELBOURNE INDICATED A LINE OF
THUNDERSTORMS FROM MARINELAND TO BUNNELL TO PIERSON. THE LINE WAS
MOVING EAST AT 10 MPH AND WILL MOVE TOWARD THE COASTAL COMMUNITIES
AND INTRACOASTAL WATERS BETWEEN MARINELAND AND DAYTONA BEACH
THROUGH 715 PM.

OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP FURTHER SOUTH FROM
PIERSON TO LEESBURG AND INTO NORTHERN POLK COUNTY. THESE STORMS
WERE NEARLY STATIONARY.

RESIDENTS OF LAKE COUNTY AND COASTAL INTERESTS OF NORTHERN VOLUSIA
COUNTY SHOULD CONTINUE TO FOLLOW PROGRESS OF THESE STORMS.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN.

SPRATT
Special weather statement, Jun 29, 6:15 PM EDT, 2 minutes before
FLZ041-044-501-292315-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT WED JUN 29 1994

...STRONG THUNDERSTORMS INCREASING IN INTENSITY ACROSS FLAGLER AND
NORTHERN VOLUSIA COUNTIES...

AT 610 PM...WEATHER RADAR AT MELBOURNE INDICATED A LINE OF
THUNDERSTORMS FROM MARINELAND TO BUNNELL TO PIERSON. THE LINE WAS
MOVING EAST AT 10 MPH AND WILL MOVE TOWARD THE COASTAL COMMUNITIES
AND INTRACOASTAL WATERS BETWEEN MARINELAND AND DAYTONA BEACH
THROUGH 715 PM.

OTHER THUNDERSTORMS WERE BEGINNING TO DEVELOP FURTHER SOUTH FROM
PIERSON TO LEESBURG AND INTO NORTHERN POLK COUNTY. THESE STORMS
WERE NEARLY STATIONARY.

RESIDENTS OF LAKE COUNTY AND COASTAL INTERESTS OF NORTHERN VOLUSIA
COUNTY SHOULD CONTINUE TO FOLLOW PROGRESS OF THESE STORMS.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 40 MPH...DEADLY LIGHTNING AND VERY HEAVY RAIN.

SPRATT

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:21 PM EDTSevere Thunderstorm WarningMLBLake69 min
Jun 29, 7:34 PM EDTSevere Thunderstorm WarningMLBLake56 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.